Tornadoes · United States · Texas · 2022
EF0 tornado, Euless, Texas, March 21, 2022
This EF0 tornado ran 0.6 miles across Tarrant County on March 21, 2022, touching down at 6:12 PM CDT and reaching 100 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 21, 2022
- Touchdown
- 6:12 PM CDT (23:12 UTC)
- Lifted
- 6:14 PM CDT (23:14 UTC)
- On the ground
- 2 minutes
- Path length
- 0.6 miles (1.0 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- County
- Tarrant County
- Touchdown point
- 32.847, -97.092
- Lift-off point
- 32.853, -97.084
- Record number
- 2203211712-01
The damage survey
24 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- trees snapped in different directions at Rosemeade elementary.
- minor wind damage in historic carrollton
- Small portion of roof decking uplifted on apartment building. Patchy loss of shingles
- wooden power pole tilted over, partially snapped?
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A strong shortwave trough aided in the development of scattered to numerous thunderstorms during the late morning, afternoon, and evening hours of March 21. Thunderstorms initially fired along a dryline, many of which became severe, and some of which produced strong tornadoes. A total of 17 tornadoes were confirmed by storm survey teams, the strongest of which was the EF-3 Jacksboro tornado. One death occurred in a tornado in Grayson County near the Red River.
Damage survey and Doppler radar data confirm that an EF0 tornado with peak winds of 85 MPH struck the City of Euless. The damage path was somewhat sporadic, but in a corridor that lined up well with a strong velocity couplet seen in Doppler radar data. Furthermore, eyewitnesses from the Euless Fire Department on Harwood Rd reported observing a funnel cloud to the south of their location and above the eventual damage path. The damage path began along Ector Dr and tracked generally towards the northeast with the most significant damage noted along Milam Dr and Harris Dr. Damage mostly consisted of trees limbs down, though a few larger trees were blown over as well. Structural damage was minimal and generally only occurred when trees fell on top of homes. The damage path ended near the intersection of Harwood Dr and N Euless Main. Radar data suggests that the tornado was on the ground no longer than about two minutes.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Mar 21, 2:57 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 21, 2:57 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 257 PM CDT Mon Mar 21 2022 ...New Long Term... .SHORT TERM... /Issued 1247 PM CDT Mon Mar 21 2022/ /Today and Tonight/ Not much has changed regarding today's severe weather potential. The radar scope has blossomed across much of the area, and this trend will continue over the next couple of hours. The activity across North Texas currently resides in a region of 800-1200 J/kg MUCAPE, so a severe hail threat will exist with any robust updrafts that are able to develop. Meanwhile, strong southerly flow near the surface continues to usher rich moisture into North and Central Texas. Dew points in the mid 60s have begun to surge into Central Texas and will continue to make their way northward this afternoon. As this occurs, convection will become increasingly surface-based from south to north, increasing the threat of severe weather. Lift will be maximized late this afternoon as a dryline nears the CWA. This should result in additional development likely somewhere near the I-35 corridor. Discrete supercells are expected to be the primary storm mode with this round of convection. This will open the door to all modes of severe weather, including very large hail, tornadoes (some strong), and damaging winds. Though severe weather is possible across most of the forecast area this afternoon and evening, the greatest chances for severe storms still appear to be across our southeast where severe weather ingredients will align the most optimally. The Storm Prediction Center has upgraded this region to a Moderate Risk (level 4/5) for severe weather this afternoon and evening. This activity is expected to move northeast through this evening, shifting the severe weather threat to eastern portions of North and Central Texas. Additionally, this appears to be the most likely area to have a heavy rain/flooding potential, as some training of showers and thunderstorms will be possible. Though most of the activity should exit to the east near 9-10 pm, additional development may be possible across the Brazos Valley through the remainder of the overnight period. If you're in this area, be sure you have multiple ways to receive warnings before heading to bed tonight, as a continued threat for severe storms will exist into the overnight hours. Barnes && .LONG TERM... /NEW/ /Tuesday Morning onward/ Tuesday morning through Tuesday night: As the cold front continues to move toward the E/SE, so will our chances for rain. Some lingering showers and storms are possible in our eastern and southeastern counties through the morning hours on Tuesday, but should move completely out of the eastern CWA borders by the late morning/early afternoon hours. Decided to trend a bit lower with our northwest and western tier of counties' high temperatures for Tuesday, as dense cloud cover will continue to blanket North Texas through the afternoon hours. A stout pressure gradient will allow for windy conditions to occur Tuesday morning and afternoon. As of this issuance, we are just below Wind Advisory criteria, but that will be something to keep in mind during future short term forecast updates. Due to the strong gradient, trended sustained winds for Tuesday morning and afternoon slightly higher. Expect sustained speeds around 15-25 mph with gusts upwards of 30 mph, to make for a windy day. Wednesday through the rest of the period: The general pattern over the rest of this week features a longwave trough traversing over a vast majority of the CONUS through this week. This will allow for cooler temperatures to stick around. After the passage of the upper-level trough at the end of the week, the state of Texas will start to be under the influence of a upper-level ridge, which will result in a warming trend as we go into the weekend. A diffuse cold front will move in during late week, though the only noticeable difference will be a wind shift as a lackluster moisture column will keep North and Central Texas dry with this FROPA. Southerly low-level flow will return during the weekend, and coupled with continued warm air advection off of a low-level high situated in the Gulf of Mexico, will bring in a surge of increased moisture to North and Central Texas. Thanks to that, we'll start to see a warm up at the end of the week. Sunday and Monday will observe windy conditions, as the pressure gradient tightens. Warm temperatures, breezy to windy conditions(sustained 15-25 mph with gusts upwards of 30 mph), and lower relative humidities in the mid-teens to 30% will allow elevated fire weather conditions to return for areas generally west of I-35 on Wednesday-Thursday, and Saturday-Monday. Currently more concerned with Wednesday and Sunday/Monday, since the wind speeds are higher and the elevated fire concerns are more widespread in coverage than compared to Thursday and Saturday. Continue to take caution with any outdoor activities that could produce grass fire starts. Another front moves through just outside of the long term period, bringing a chance for precipitation chances. However, since it is outside of the bounds of this forecast and there is uncertainty on when and where precipitation will occur, it will not be seen in this long term update. This is still something to keep in mind as we continue into the early spring season, and details will become more refined as guidance and subsequent forecast issuances bring it into view. Prater && .AVIATION... /Issued 1247 PM CDT Mon Mar 21 2022/ /18Z TAFs/ Showers and thunderstorms continue to increase in coverage this afternoon. Any robust storm that is able to develop will pose a severe hail threat for the next couple of hours. Meanwhile, a steady fetch of Gulf moisture continues to surge northward in strong low-level southerly flow and will result in continued IFR ceilings and gusty winds at all terminals. This surge of moisture will also result in an increasing threat for severe thunderstorms late this afternoon and this evening, with large hail, damaging winds, and a few tornadoes possible. Showers and thunderstorms should exit east of all terminals by 03Z this evening; however, they will continue to impact any air traffic across eastern portions of North and Central Texas. Thankfully, MVFR ceilings should quickly improve behind the exiting convection, with VFR expected through the end of the period. A cold front is expected to arrive Tuesday morning, with a northwesterly wind shift expected with the front. Winds will become windy/gusty behind the front with sustained winds near 20 to 25 knots and gusts upward of 30 to 35 knots possible through Tuesday afternoon. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 58 44 63 40 / 90 5 5 0 0 Waco 53 62 43 65 38 / 80 5 0 0 0 Paris 57 63 42 57 37 / 100 30 5 5 0 Denton 45 55 41 63 33 / 80 10 5 0 0 McKinney 51 58 42 61 35 / 100 5 5 0 0 Dallas 51 59 43 62 40 / 90 5 5 0 0 Terrell 54 61 42 62 36 / 100 10 0 0 0 Corsicana 55 63 42 64 38 / 100 5 0 0 0 Temple 51 63 44 67 37 / 80 5 0 0 0 Mineral Wells 44 55 39 63 35 / 60 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ092>095-103>107- 118>123-133>135-144>148-157>162-174-175. &&
Hazardous weather outlook, Mar 21, 3:08 PM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 308 PM CDT Mon Mar 21 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 308 PM CDT Mon Mar 21 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms will be possible today across much of North and Central Texas. Large hail, damaging winds, and several tornadoes will be possible. A few tornadoes may be strong. Heavy rain will be possible this afternoon and tonight. Minor flooding may occur across East Texas. In addition to the severe weather threat, strong southeasterly non- thunderstorm winds gusting to 45 mph will be possible along and east of I-35. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather concerns return during mid week and through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon throughout North and Central Texas.
In the hours before
Local storm report, Mar 21, 5:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
535 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 NE BOWIE 33.59N 97.81W
03/21/2022 MONTAGUE TX EMERGENCY MNGR
REPORTS OF HOUSES FLATTENED ON SALONA HWY
NORTH OF BOWIE.
&&
PRATERLocal storm report, Mar 21, 5:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG PARADISE 33.15N 97.69W
03/21/2022 WISE TX AMATEUR RADIO
CONFIRMED STRUCTURE DAMAGE AT 170 CR-4287
NEAR PARADISE.
&&
PRATERLocal storm report, Mar 21, 5:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL WHITE SETTLEMENT 32.76N 97.46W
03/21/2022 E1.00 INCH TARRANT TX AMATEUR RADIO
WHITE SETTLEMENT REPORTING QUARTER SIZED
HAIL AT THIS TIME.
&&
PRATERLocal storm report, Mar 21, 5:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 6 WSW VALLEY VIEW 33.44N 97.26W
03/21/2022 COOKE TX EMERGENCY MNGR
REPORTED PROPERTY DAMAGE CR 321 IN COOKE
COUNTY.
&&
PRATERLocal storm report, Mar 21, 6:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 3 NE LINDSAY 33.67N 97.19W
03/21/2022 COOKE TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
NE LINDSAY. REPORTED STRUCTURE DAMAGE CR 404
AND FM 1200 NEW INFORMATION 6:04 PM: THERE
ARE MULTIPLE BARNS AND OUT BUILDS THAT ARE
DESTROYED PER FIRE ON SCENE 1090 FM 1200.
&&
PRATERLocal storm report, Mar 21, 6:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 6 WSW VALLEY VIEW 33.44N 97.26W
03/21/2022 COOKE TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6
WSW VALLEY VIEW. REPORTED PROPERTY DAMAGE CR
321 IN COOKE COUNTY NEW INFORMATION 6:06 PM:
FIRE ON SCENE CONFIRMED BAR[N] DESTROYED,
SHINGLES OFF, ALL WINDOW BLOWN OUT CR
321..COOKE COUNTY.
&&
PRATERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
11.2 hours before the tornado, 19 km from the path. March 21, 2022.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -77651 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Dallas/Ft Worth (DFW), 7 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dallas/Ft Worth radar (KFWS), 37 km away, was scanning. The volume nearest the touchdown began at 23:14 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2022 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of March 21, 2022
35 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 21 | 3:12 PM CDT | EF1 | Palo Pinto, TX | 9.7 | 400 | $75,000 | ||
| March 21 | 3:35 PM CDT | EF3 | Jacksboro tornado, TX | 34.5 | 880 | 9 | ||
| March 21 | 4:31 PM CDT | EF1 | Montague, TX | 2.1 | 150 | |||
| March 21 | 4:34 PM CDT | EF1 | Montague, TX | 5.2 | 440 | 3 | ||
| March 21 | 4:47 PM CDT | EF0 | Wise, TX | 6.1 | 150 | |||
| March 21 | 4:54 PM CDT | EF1 | Montague, TX | 18.7 | 500 | |||
| March 21 | 5:17 PM CDT | EF0 | Love, OK | 6.8 | 50 | $20,000 | ||
| March 21 | 5:17 PM CDT | EF1 | Cooke, TX | 18.3 | 150 | |||
| March 21 | 5:31 PM CDT | EF0 | Tarrant, TX | 0.5 | 50 | |||
| March 21 | 5:37 PM CDT | EF0 | Tarrant, TX | 1.3 | 50 | |||
| March 21 | 5:48 PM CDT | EF2 | Guadalupe, TX | 7.9 | 600 | |||
| March 21 | 5:51 PM CDT | EF1 | Williamson, TX | 9.3 | 300 | |||
| March 21 | 5:54 PM CDT | EF2 | Travis, TX | 34.6 | 600 | $2,000 | ||
| March 21 | 6:11 PM CDT | EF2 | Marshall, TX to OK | 5.1 | 200 | 1 | 11 | $500,000 |
| March 21 | 6:29 PM CDT | EF1 | Marshall, OK | 10.1 | 200 | $500,000 | ||
| March 21 | 6:30 PM CDT | EF2 | Bastrop, TX | 12.0 | 500 | |||
| March 21 | 6:31 PM CDT | EF0 | Denton, TX | 1.9 | 50 | $20,000 | ||
| March 21 | 6:32 PM CDT | EF0 | Marshall, OK | 2.6 | 20 | |||
| March 21 | 6:43 PM CDT | EF1 | Johnston, OK | 7.1 | 200 | $100,000 | ||
| March 21 | 6:54 PM CDT | EF0 | Bastrop, TX | 5.5 | 50 | |||
| March 21 | 7:14 PM CDT | EF1 | Milam, TX | 3.8 | 200 | $30,000 | ||
| March 21 | 7:25 PM CDT | EF0 | Falls, TX | 0.4 | 30 | $1,000 | ||
| March 21 | 7:28 PM CDT | EF1 | Lee, TX | 2.5 | 50 | |||
| March 21 | 8:08 PM CDT | EF0 | Limestone, TX | 11.8 | 100 | $200,000 | ||
| March 21 | 8:35 PM CDT | EF0 | Burleson, TX | 1.0 | 50 | $100,000 | ||
| March 21 | 8:40 PM CDT | EF0 | Burleson, TX | 0.3 | 175 | |||
| March 21 | 9:05 PM CDT | EF1 | Brazos, TX | 0.4 | 175 | $100,000 | ||
| March 21 | 9:35 PM CDT | EF1 | Madison, TX | 2.4 | 200 | $1.0 million | ||
| March 21 | 10:10 PM CDT | EF2 | Houston, TX | 19.1 | 200 | 1 | 10 | $5.0 million |
| March 21 | 10:20 PM CDT | EF2 | Upshur, TX | 40.0 | 700 | 8 | $2.6 million | |
| March 21 | 11:16 PM CDT | EF2 | Cherokee, TX | 37.1 | 1,400 | 1 | $1.8 million | |
| March 21 | 11:21 PM CDT | EF1 | Cass, TX | 1.8 | 150 | |||
| March 21 | 11:29 PM CDT | EF1 | Cass, TX | 2.0 | 200 | $100,000 | ||
| March 21 | 12:08 AM CDT | EF2 | Rusk, TX | 11.9 | 500 | 1 | $550,000 | |
| March 21 | 12:49 AM CDT | EF1 | Harrison, TX | 6.6 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.